Bones Channel
Topics & Medications
Quicklinks
Related Channels

Jakafi Overdose

It is not known exactly what to expect if someone takes too much Jakafi (ruxolitinib). It is expected that high doses of this drug could increase the risk for low white blood cell counts, anemia, and low platelet counts, among other problems. Treatment for a Jakafi overdose would likely include supportive care to treat any symptoms that occur.

Can You Take Too Much Jakafi?

Jakafi™ (ruxolitinib) is a prescription medication used in the treatment of myelofibrosis, a rare disease of the bone marrow. It is the first medicine approved to treat this condition. As with any medicine, it is possible to take too much Jakafi.
 
The specific effects of an overdose can vary, depending on a number of factors, including the Jakafi dosage and whether it was taken with any other medications or substances.
 

Effects of an Overdose

At this time, it is not exactly known what to expect from an overdose with Jakafi. Doses as high as 200 mg were given during clinical trials without serious side effects. However, higher doses are expected to increase the risk for low white blood cell counts, anemia, and low platelet counts, which could cause the following symptoms:
 
  • Infections
  • Fatigue
  • Shortness of breath
  • A fast or irregular heartbeat
  • Chest pain
  • Cold hands or feet
  • Bruising
  • Bleeding, such as nosebleeds or bleeding of the mouth or gums.
 

Treatment Options

The treatment for a Jakafi overdose may vary. If the overdose was recent, it is possible that the healthcare provider may administer activated charcoal or "pump the stomach" to help reduce the amount of the medication that is absorbed into the bloodstream. There is no known antidote for a Jakafi overdose, and dialysis is not expected to help remove the medicine from the bloodstream.
 
Treatment will also include supportive care, which consists of treating any symptoms that occur as a result of the overdose. Supportive care for a Jakafi overdose may include:
 
  • Close monitoring for signs of infection
  • Monitoring of blood cell counts
  • A blood transfusion if serious anemia occurs.
 
It is important that you seek medical attention immediately if you believe that you or someone else may have received too much of this medication.
The Zen of Cancer Caregiving - Recharge Your Batteries!

Jakafi Medication Information

Referring Pages:
Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2017 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.